Home » Frequently asked Questions on Health » Is my BP medicine OK?

Is my BP medicine OK?

Q: How safe is Seloken XL? I have been taking this for the past year for high BP and palpitations and both are under control. I am 45 years old. I seem to have gastro-intestinal problems though. There is reflux and associated pain around the chest area with a lot of gas too.

A:Seloken XL is the brand name of a medicine called metoprolol. It belongs to a class of drugs called betablockers. Gastrointestinal upset could be due to either the medication or other causes. You should get yourself tested for gastro-oesophageal reflux disease (GORD) as well as for H. pylori infection to exclude these common causes. In the past 2-3 years, the treatment of high blood pressure has undergone tremendous changes in the light of worldwide experience. As per globally accepted guidelines on the treatment of high blood pressure: In patients younger than 55, first choice initial therapy should be an ACE inhibitor such as enalapril (sold under the brand name of BQL etc.). If two drugs are required, then add a diuretic such as indapamide (sold under the brand name of Indicontin Continus). Beta-blockers (such as metoprolol) are not recommended because they perform less well than other drugs and the increasing evidence that they carry an unacceptable risk of provoking diabetes. Besides betablockers can cause impotence in sexually active males. In this respect, enalapril is more acceptable.

RELATED FAQ

................... Advertisement ...................

   

FAQ

ASK OUR EXPERTS

Using 0 of 1024 Possible characters
Choose Topic
-------------------------------- Advertisement -----------------------------------